Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 2, NWS Lubbock, TX

April 10, 2016Lubbock County, Lynn County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 10, 2016, 3:53 PM CDT for Lubbock County, Lynn County, Texas. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2016, 3:53 PM CDT (20:53 UTC)
Expired
Apr 10, 2016, 4:45 PM CDT
In force
52 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Lubbock County, TX, Lynn County, TX

The radar

The Lubbock radar (KLBB), 26 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 4:02 PM CDTHAIL 0.88New Home, TXRELAYED REPORT VIA TWITTER
Apr 10, 4:22 PM CDTHAIL 1.53 W Slaton, TXHAIL SIZE ESTIMATED FROM PHOTO ON FACEBOOK. TIME OF HAIL ESTIMATED FROM RADAR.
Apr 10, 4:25 PM CDTHAIL 0.752 Nw Slaton, TXTIME OF HAIL ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-345 J/kg
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

587 
WUUS54 KLUB 102053
SVRLUB
TXC303-305-102145-
/O.NEW.KLUB.SV.W.0002.160410T2053Z-160410T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
353 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LYNN COUNTY IN NORTHWESTERN TEXAS...
  SOUTHEASTERN LUBBOCK COUNTY IN NORTHWESTERN TEXAS...

* UNTIL 445 PM CDT

* AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED BETWEEN
  SLIDE AND NEW HOME...MOVING NORTHEAST AT 20 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LUBBOCK...SLATON...RANSOM CANYON...WOODROW...SLIDE AND NEW HOME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3330 10194 3338 10198 3363 10172 3355 10156
      3339 10156
TIME...MOT...LOC 2052Z 227DEG 18KT 3336 10193 

HAIL...1.50IN
WIND...60MPH
 
$$

MCZ
1 follow-up statement
657 
WWUS54 KLUB 102121
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
421 PM CDT SUN APR 10 2016

TXC305-102129-
/O.CAN.KLUB.SV.W.0002.000000T0000Z-160410T2145Z/
LYNN TX-
421 PM CDT SUN APR 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LYNN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN TEXAS.

LAT...LON 3353 10175 3355 10156 3339 10156 3339 10187
TIME...MOT...LOC 2119Z 251DEG 17KT 3343 10177 

$$

TXC303-102145-
/O.CON.KLUB.SV.W.0002.000000T0000Z-160410T2145Z/
LUBBOCK TX-
421 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN LUBBOCK COUNTY...

AT 419 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOODROW...MOVING
EAST AT 20 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SLATON AND RANSOM CANYON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS LIKELY PRODUCING VERY LARGE HAIL AND HAS SHOWN
PERSISTENT ROTATION ALOFT. TORNADOES CAN DEVELOP SUDDENLY FROM
SEVERE STORMS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3353 10175 3355 10156 3339 10156 3339 10187
TIME...MOT...LOC 2119Z 251DEG 17KT 3343 10177 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
 
$$

MCZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:38 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 10, 12:38 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1238 PM CDT SUN APR 10 2016

.UPDATE...
FORECAST WAS UPDATED EARLIER FOR ELEVATED SHOWERS AND STORMS
ACROSS THE SW SOUTH PLAINS. WATER VAPOR IMAGERY SHOWS THIS
ACTIVITY IS THE RESULT OF MID-LEVEL COOLING/ASCENT EXITING SERN NM
AND ENHANCING A LAYER OF LL MOIST ASCENT EXTENDING FROM MORTON
SOUTHEAST TO O'DONNELL. THIS AREA OF ELEVATED CONVECTION SHOULD
CONTINUE ADVANCING NNE THROUGH THE AFTERNOON AND PROBABLY BECOME
SURFACE BASED AS IT REACHES AREAS CLOSER TO THE HIGHWAY 70
CORRIDOR WHERE CONVECTIVE TEMPS ARE ALREADY BEING APPROACHED.
LAPS INDICATES SBCAPE IN THESE AREAS AROUND 2500 J/KG WITH SOME
SIZABLE CINH AS EXPECTED...HOWEVER AS THE AFOREMENTIONED MID-LEVEL
COOLING ARRIVES THIS SHOULD FOSTER SEVERE STORM DEVELOPMENT
GENERALLY FROM WEST TO EAST. NO OTHER UPDATES ATTM.

&&

.PREV DISCUSSION... /ISSUED 1219 PM CDT SUN APR 10 2016/

AVIATION...
OUTSIDE OF OCNL MVFR CIGS AT LBB FOR THE NEXT HOUR...VFR SHOULD
PREVAIL OUTSIDE OF TS.

SCATTERED TS ABOUT 50 MILES S-W OF LBB AT 1215 PM WILL CONTINUE
MOVG NNE AT 30 KNOTS AND LIKELY IMPACT THE LBB AIRSPACE BY 19Z OR
SO AND PVW A BIT LATER. THIS ACTIVITY COULD BECOME SEVERE LATER
THIS AFTERNOON NEAR PVW AND ESPECIALLY CDS BEFORE EXITING THE
REGION LATER THIS EVENING.

WINDS WILL REMAIN S-SW BEFORE VEERING WEST AFTER MIDNIGHT AS AN
UPPER LOW PASSES N OF THE REGION.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

93
Hazardous weather outlook, Apr 10, 11:18 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1118 AM CDT SUN APR 10 2016

TXZ021>044-111630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1118 AM CDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING
FROM THE NORTHERN SOUTH PLAINS INTO THE SOUTHERN PANHANDLE AND
NORTHERN ROLLING PLAINS. INCREASING ASCENT WILL EXIT NEW MEXICO
THIS AFTERNOON AND INTERACT WITH A MOIST AND UNSTABLE AIRMASS
AHEAD OF A DRYLINE. SUPERCELL STORMS WITH VERY LARGE HAIL TO 2
INCHES IN DIAMETER AND DOWNBURST WINDS AROUND 70 MPH ARE EXPECTED
WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:25 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher38 min
Apr 10, 4:18 PM CDTSevere Thunderstorm WarningLUBCottle, King27 min
Apr 10, 4:44 PM CDTSevere Thunderstorm WarningLUBCrosby, Lubbock46 min
Apr 10, 4:48 PM CDTSevere Thunderstorm WarningLUBCastro27 min
Apr 10, 5:29 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens46 min
Apr 10, 5:31 PM CDTSpecial Weather StatementLUBSwisher29 min
Apr 10, 5:36 PM CDTSpecial Weather StatementLUBCastro24 min
Apr 10, 6:10 PM CDTSevere Thunderstorm WarningLUBDickens50 min
Apr 10, 6:16 PM CDTSpecial Weather StatementLUBSwisher29 min
Apr 10, 6:29 PM CDTSevere Thunderstorm WarningLUBHale, Swisher31 min
Apr 10, 6:38 PM CDTSpecial Weather StatementLUBParmer37 min
Apr 10, 6:57 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale, Swisher33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.